MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950040
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Purulent Discharge (1812); Seroma (2069); Drug Resistant Bacterial Infection (4553)
Date of Event 12/05/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient's attorney: (b)(6) 2010 - patient with the history of primary hernia repair developed recurrent incisional hernia and underwent open repair with the implant of ventrio patch (device #1).Per operative notes, "the hernia sac and adhesions of the small bowel to the anterior abdomen were taken down.A medium oval ventrio patch (device #1) was trifolded, placed in the mid portion of the defect and secured to the anterior abdominal wall, posterior sheath and peritoneum using tackers".(b)(6) 2010 - during post op visit patient had a suture protruding through the upper end of the wound which was removed with forceps.(b)(6) 2015 - during hospital visit, patient had a slight pain in the right lower quadrant of the abdomen.On examination, the patient had a midline scar skirting the umbilicus to the right but there was no recurrence.(b)(6) 2015 - during visit patient had a periumbilical abdominal pain and recently noted with some redness of the skin to the right umbilicus which has improved.On examination, the patient had some mild diastasis of central abdomen and mild cellulitis just to the right and above umbilicus.There was some induration in this region.(b)(6) 2016 - patient returns for an abdominal check during which patient¿s midline wound opened and drained.Erythema is resolved and continues to have a drainage sinus in the supraumbilical midline.(b)(6) 2016 - patient was diagnosed with infected mesh, fistula and adhesions thereby underwent removal of mesh (device #1) and repair of the recurrent hernia defect.Per operative notes, ¿there was tan cloudy fluid drainage through the fascia.The small bowel was plastered to the mesh in a couple of places and were taken down.The mesh (device #1) was then completely separated from the abdominal wall and dissected off along with small bowel adhesions.There was green discoloration and thickened bowel noted to have holes in 2 places.Two limited partial small bowel resections were done.3 areas of serosal defect were closed.A piece of biological mesh was bought into the field and sutured.¿ (b)(6) 2016 - during follow up visits for wound check, patient had some slight erythema to the left of the lower wound.The granulation was opened, some necrotic fat debrided and started on antibiotics.18-jul-2016 - during visit patient was noted to have some bulging to the right of midline.On examination, a widened scar with reducible hernia was identified.(b)(6) 2016 - patient underwent open recurrent incisional hernia repair with implant of ventrio st mesh (device #2).Per operative notes, "the hernia sac was dissected free of surrounding tissue back to the defect.The adherent old biological mesh was dissected.There was bowel beneath old biological mesh and adherent to the lateral aspects.It was decided this to stay above the posterior rectus sheath.A ventrio st patch (device #2) was brought into the field and placed into the retrorectus space with the mesh side anteriorly using sutures.¿ (b)(6) 2016 - patient had multiple follow-up visits, during which the patient had drainage from upper wound erythema, mesh infection, exposure of deep mesh and seroma which was treated with wound management and placement of wound vac.(b)(6) 2016 - patient was diagnosed with infected synthetic mesenteric thereby underwent open exploratory laparotomy with excision of infected mesh (device #2).Per operative notes, "the drainage sinus, infected skin, subcutaneous tissue, as well as the muscle was excised and eventually the infected synthetic mesh (ventrio st (device #2)).The omental adhesions to the anterior abdominal wall and small bowel adhesions were lysed.The small bowel was dissected free from the undersurface of the mesh sharply.A biologic graft was selected, placed in an underlay fashion and sutured circumferentially.Attorney alleges that the patient had abscess, adhesions, bowel removal, fistulae, infection, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information available, no conclusion can be made.Per medical records review, post-implant of ventrio st mesh, patient was diagnosed with drug resistant bacterial infection, seroma, purulent drainage, adhesion thereby underwent repair with explant of mesh.The instructions-for-use supplied with the device lists adhesion, seroma and infection as possible complications.In regard to infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.Unresolved infection may require removal of the prosthesis." a review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr is submitted to represents ventrio st mesh (device #2).An additional supplemental emdr is submitted to represent ventrio mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key19003038
Report Number1213643-2024-091632
Device Sequence Number18501325
Product Code FTL
UDI-Device Identifier00801741031533
UDI-Public(01)00801741031533
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2018
Device Catalogue Number5950040
Device Lot NumberHUZK1588
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2024
Initial Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight83 KG